Hi and welcome!! i too was on Norco 10's for many years...i tried to taper but i knew i would just take them and not follow a tapering schedule....so i chose to go CT....from about 12-14 a day....but that's just my story, i'm in relatively good health except for high BP....We can't really give tapering advice on the forum....and it sounds like you got everything set up to go thru this....for me....i wasn't able to work, i went thru WDs during Thanksgiving break that whole week and i took another week off after that...luckily i was able to. You just have to make your mind up to push thru the bad days the first week....i've heard other people say they worked thru WDs but i took off.
You can do this....it might be easier if you had a few days off at first....and then you can tell people you have a flu....
The hot baths were a life saver for me....and yes, drink plenty of fluids...water, gatorade, juices....we are here for support if you have any questions or just want to vent. Good luck with it and let us know how you are doing. We can help you get thru WDs, BUT i would def talk to your doctor and let he/she know you want off the pills. They might can help you taper off and give you some suggestions.
A couple of questions: Why can't you take off any days from work? Are you married, and if so, is he supportive? Children? Could you enlist the support of your parents or other family? It sounds to me as if you had legitimate pain and just became addicted to the meds which is almost inevitable for everyone. Do you have health insurance that would cover a portion of detox? I just returned from detox and I got really good medical care there. I, myself, probably could've done it at home but I did not know what to expect and I was so afraid of the withdrawals that I chose detox. But, you're on a pretty high dose there and so I don't know how you will continue to work while detoxing, especially if you have pain issues from your wreck lingering. If you could taper down, that would be a good option, IF you can do it, and a lot of people can't. I'm not trying to scare you, in fact, you have come to the right place. You will find so many caring people here who can help you. Feel free to send me a private message too if you want.
If you can possibly slowly taper down awhile until you get to a point at your job where you can have some time off that would take the pressure off of you. I don't think working while going through at least the first week of WD is recommendable. The 2nd week will be a week of feeling better and better but sleep will be at a premium and RLS will prevail while you're trying to sleep. (The baths will help during this period) the bottom line is: try to make your surroundings as comfortable as possible eliminating as much pressure of everyday life as you can for at least 2 weeks and especially the first week. When you get through this you will have completely turned your life around for the good! Wish you the best recovery, you're going to do this!!
Norco's were my thing as well for 10 years. Although I never did more than 8, (not including the last 3 months of my addiction. During which time, my doctor upped me to 120 - 15mg oxys because I told him I was I was afraid of the Tylenol LOL!!!! I was eating those like candy for two months and in between scripts snorted H, but I digress ). The Tylenol in them is very dangerous for your liver. I hope you were drinking lots of water to flush it out. That may be a myth but after all that time taking that stuff my liver is fine - thank God!!!!! I, like you, believe that the pills were making my pain worse. Funny, now that I am off everything, I don't have much back pain at all. It if bothers me I take an 800mg Motrin and it knocks it right out.
I am surprised your doctor didn't prescribe something stronger than Norco. From what you describe with your health issues...maybe he should have prescribed something stronger. Then again, being that we are addicts, we would have been eating the stronger ones just as much.
I got off the pills doing the Methadone program for a month and a half. While it made me normal for the first few weeks, once I started lowering the dose, I began to feel bad. I don't recommend Methadone at all. Coming off pills or heroin is a walk in the park compared to coming off Methadone. I don't recommend that route at all.
Can you talk to you doctor and tell him what you are going through? Maybe he can recommend a protocol for you.
Make sure it's a reputable doctor. I had mine snookered so badly that he was writing me prescriptions early because of whatever lie I was telling him and I was taking them to different pharmacies. I never doctor shopped, I pharmacy shopped. I always gave my doctor and excuse about why I needed the prescription early. The standard one was, you know this is the only time I can get off of work. And just like that, every 3 weeks he was writing me 180 pills per month.
Good luck in your journey!!! Please keep us all posted.
Small heater pad will REALLY HELP. The knee's and joints will really start hurting and the pad will be your best friend (next to the toilet). Unsure if Walmart sells during the summer season, but worth checking out. Again, not the blanket but small heating pad with usually three temp settings. You can Do It! :-)
Try to wean down. It's alot easier and better for you to detox from a lesser amount of miligrams. I myself have been detoxing for 14 days now...I was on a VERY high dosage of oxycodone for a really bad back. I ducked out of the surgery for fear on the 28th of July...I was on 12 pills (sometimes less) 2 every 4 hours but the miligrams were high. Im presently taking 2-3 pills a day. I walk at least 1 hours a day, and exercise. Instead of feeling every ache and pain, in the house (which I have done before and it SUCKED) I try to move. I've said to the forum I'm doing colonics and coffee enamas every day with a holistic doctor and taking supplements. I got away from my kids and I'm by myself (with my brother). I was fortunate to take off work.
I have not had any real detox other than lack of energy, and a little achy, and antsy. If I choose to go to the end (I'm going to talk to the doctor on Wednesday) I'm sure I'll feel something....Good Luck, If you don't wean, be prepared to take off work. Just tell them you got the flu.
Speak to you soon.